Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 248, NWS Jackson, KY

July 19, 2011Breathitt County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2011, 4:49 PM EDT for Breathitt County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 4:49 PM EDT (20:49 UTC)
Expired
Jul 19, 2011, 5:30 PM EDT
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Breathitt County, KY

The radar

The Jackson,KY radar (KJKL), 13 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KJKL 192049
SVRJKL
KYC025-192130-
/O.NEW.KJKL.SV.W.0248.110719T2049Z-110719T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR YEADON...OR NEAR JACKSON...
  AND MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...ELKATAWA...GUERRANT...NOCTOR...INVERNESS...DUMONT...
  CURT...QUICKSAND...CANOE...PORTSMOUTH...SMITH BRANCH...HOWARD
  CREEK...HADDIX...WILSTACY...SALDEE...PRESS...COPLAND...LOST
  CREEK...FLINTVILLE AND LITTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3756 8357 3763 8349 3764 8345 3749 8320
      3740 8340
TIME...MOT...LOC 2049Z 319DEG 14KT 3755 8345
WIND...HAIL 60MPH 0.75IN

$$

KAS
2 follow-up statements
297 
WWUS53 KJKL 192109
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT TUE JUL 19 2011

KYC025-192130-
/O.CON.KJKL.SV.W.0248.000000T0000Z-110719T2130Z/
BREATHITT KY-
509 PM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BREATHITT COUNTY UNTIL 530 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CHENOWEE...OR 5 MILES SOUTHWEST
OF JACKSON...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DUMONT...QUICKSAND...CURT...CANOE...HOWARD CREEK...SALDEE...
  COPLAND...WHICK...LITTLE...HADDIX...LOST CREEK...WATTS...FLINTVILLE
  AND CLAYHOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3754 8355 3757 8353 3760 8347 3760 8342
      3747 8325 3740 8340
TIME...MOT...LOC 2109Z 340DEG 9KT 3751 8346
WIND...HAIL 60MPH 0.75IN

$$

KAS
323 
WWUS53 KJKL 192129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT TUE JUL 19 2011

KYC025-192139-
/O.EXP.KJKL.SV.W.0248.000000T0000Z-110719T2130Z/
BREATHITT KY-
529 PM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BREATHITT COUNTY WILL
EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3754 8355 3757 8353 3760 8347 3760 8342
      3747 8325 3740 8340
TIME...MOT...LOC 2129Z 340DEG 9KT 3746 8344

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 19, 4:00 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT TUE JUL 19 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LITTLE CHANGE IN THE SYNOPTIC PATTERN FROM THE LAST COUPLE OF DAYS
WITH A STUBBORN RIDGE OVER THE HEART OF THE CONUS LEAVING ERN KY
SUSCEPTIBLE TO NUMEROUS SHORT WAVES SEEN IN WV IMAGERY ROUNDING THE
RIDGE AND POISED TO DROP SOUTH ACROSS THE OHIO VALLEY. SFC HIGH
PRESSURE OVER THE DEEP SOUTH CONTINUES TO DRIVE A MOIST...WARM AIR
MASS INTO THE AREA WITH DEW POINTS THIS AFTERNOON NOW REACHING INTO
THE MID 70S. LEFTOVER CLOUDS FROM THIS MORNING/S DECAYING MCS HAVE
KEPT TEMPS ACROSS MOST OF THE AREA THIS AFTERNOON IN CHECK...THOUGH
ENOUGH CLEARING AROUND THE CUMBERLAND HAS ALLOWED THE MERCURY ALONG
THE TN BORDER TO CLIMB INTO THE LOWER 90S.

FOR TONIGHT...MODELS ARE IN SOME AGREEMENT WITH BRINGING ANOTHER
IMPULSE THROUGH THE REGION DURING THE LATE EVENING/EARLY OVERNIGHT
PERIOD. LAPS ANALYSIS IS STILL SHOWING PLENTY OF SB CAPE TO WORK WITH
WHILE SOUNDINGS INDICATE A WEAK...BREAKABLE CAP IF WE CAN JUST CLEAR
OUT A LITTLE MORE. INDEED...RADAR HAS STARTED LIGHTING UP WITH
ISOLATED TO SCATTERED ACTIVITY AND WILL PUT IN A PRE FIRST PERIOD TO
KEEP THE SCATTERED WORDING FOCUSED ON THIS EVENING...BUT AM EXPECTING
ANY SIGNIFICANT ACTIVITY TO BEGIN DROPPING OFF ONCE THE SUN GOES DOWN
WITH FOG BECOMING THE MAIN ISSUE ONCE AGAIN AFTER MIDNIGHT.

FOR WEDNESDAY...TEMPERATURES WILL BE THE MAIN STORY...THOUGH WE WILL
STILL BE ON THE ERN PERIPHERY OF THE UPPER LEVEL RIDGE AND THUS
STILL IN THE CROSS HAIRS OF ANY SHORT WAVE ENERGY ROUNDING THE RIDGE.
HAVE FOLLOWED MORE ALONG THE LINES OF WHAT WE SAW ON MONDAY...BUT
WITH LESS SHOWER ACTIVITY AND ASSOCIATED CLOUD COVER EXPECTED...AND
ANOTHER DAY UNDER THE INFLUENCE OF THE WAA PATTERN...WE SHOULD HAVE
AN EASIER TIME REACHING INTO THE UPPER 80S AND LOWER 90S ACROSS THE
BOARD.

WITH DEW POINTS STEADILY RISING INTO THE MID 70S AGAIN TOMORROW
AFTERNOON...THIS WOULD RESULT IN HEAT INDICES IN THE UPPER 90S WITH A
HANDFUL OF LOCATIONS REACHING TRIPLE DIGITS FOR A FEW HOURS. AFTER
SOME COORDINATION WITH THE NEIGHBORS...AND SOME CRITERIA DIFFERENCES
ALONG THE BORDERS...HAVE OPTED TO HOLD OFF ON AN ADVISORY FOR THE
MOMENT...WILL CONTINUE WITH THE STRONGLY WORDED HWO AND SPS...AND LET
THE NEXT SHIFT TAKE ANOTHER LOOK AS ANYTHING MORE THAN ISOLATED TO
WIDELY SCATTERED CONVECTION DURING THE PEAK HEATING HOURS WOULD
LIKELY KEEP INDICES RELEGATED TO THE MID AND UPPER 90S.

FOLLOWING THE DIURNAL PATTERN...SHOWERS/THUNDERSTORMS SHOULD DIMINISH
QUICKLY WEDNESDAY EVENING WITH FOG LIKELY DEVELOPING AGAIN AS THE
RIDGE BEGINS TO EXPAND EASTWARD INTO THE AREA. UNDER THE INFLUENCE OF
THE BROAD RIDGE ALOFT AND SFC HIGH PRESSURE OVER THE SOUTHEASTERN CONUS
WE SHOULD FINALLY BEGIN TO SEE SOME DRIER...QUIETER WEATHER...ALBEIT A
LITTLE HOTTER FOR THURSDAY. MODELS HOWEVER CONTINUE TO ADVERTISE
SCATTERED CONVECTION DURING THE DAY SO WILL CONTINUE TO KEEP ISOLATED
POPS DURING THE DAY...THOUGH TEMPERATURES IN THE LOWER 90S ARE
LOOKING LIKE A MORE SOLID BET WITH HEAT INDICES AGAIN APPROACHING AND
PROBABLY EXCEEDING 100 DEGREES DURING THE AFTERNOON.

.LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED

THERE REMAINS GOOD MODEL AGREEMENT IN THE OVERALL SYNOPTIC PATTERN
THROUGH THE PERIOD. THE PERIOD SHOULD BEGIN WITH A WEST TO EAST
ORIENTED UPPER RIDGE AXIS ACROSS THE OH VALLEY AND INTO THE MID
ATLANTIC STATES. BOTH THE ECMWF AND GFS STRENGTHEN THE RIDGE
SLIGHTLY ON FRI NIGHT AND SAT AND BRIEFLY BUILD IT TOWARD THE GREAT
LAKES. AN UPPER LEVEL LOW/TROUGHING IS PROGGED TO MOVE NEAR THE
US/CANADIAN BORDER IN THE WESTERLIES AND LEAD TO A FLATTENING OUT OF
THE RIDGE TO END THE WEEKEND. BOTH THE GFS AND ECMWF FORECAST THE
RIDGE TO AT LEAST BRIEFLY RETROGRADE TO THE WEST EARLY NEXT WEEK
WITH TROUGHING GRADUALLY SHIFTING ACROSS THE NORTHEASTERN US AND THE
MID ATLANTIC STATES. THE UPPER LEVEL RIDGE MAY BEGIN TO BUILD BACK
TOWARD THE AREA AT THE END OF THE PERIOD.

AT THE SFC...THE REGION WILL REMAIN IN THE WARM SECTOR EARLY IN THE
PERIOD WITH A BOUNDARY POSSIBLY BRIEFLY GETTING TO OR JUST SOUTH OF
THE SOUTHERN GREAT LAKES RETREATING NORTH AS A WARM FRONT AS LOW
PRESSURE TRACKS THROUGH THE NORTHERN PLAINS AND INTO THE NORTHERN
GREAT LAKES REGION. THIS LOW SHOULD TRACK THROUGH THE NORTHERN GREAT
LAKES AND INTO THE ST LAWRENCE VALLEY AND ON INTO THE ATLANTIC FROM
SUN THROUGH TUE IN RESPONSE TO THE UPPER TROUGH MOVING FROM THE
GREAT LAKES AND INTO THE NORTHEASTERN STATES. A SFC COLD FRONT
SHOULD BEGIN TO APPROACH THE REGION BY SUN NIGHT AND THEN CROSS THE
AREA ON MONDAY PER MODEL AND HPC GUIDANCE. SFC HIGH PRESSURE IS
PROGGED TO BUILD INTO THE REGION AT THE END OF THE PERIOD. THIS
SHOULD LEAD TO SOME RELIEF FROM THE 70 PLUS DEWPOINTS AND MINIMAL
PRECIP CHANCES BY TUE.

PRIOR TO THE FROPA EARLY NEXT WEEK...WITH THE UPPER LEVEL RIDGE AXIS
NEAR OR OVERHEAD...TRIGGERS FOR CONVECTION APPEAR RATHER
UNCERTAIN...WITH NOT MUCH MORE THAN DAYTIME HEATING. OVERALL...THE
DIURNAL FLAVOR TO THE POPS THROUGH SUN APPEARS REASONABLE. THE RIDGE
STRENGTH AND ASSOCIATED SUBSIDENCE MAY BE SUFFICIENT TO PRECLUDE
MUCH IN THE WAY OF CONVECTION ON FRI AND SAT. IF THAT WERE TO
OCCUR...TEMPERATURES AND HEAT INDICES WOULD END UP WARMER. FRI AND
POSSIBLY SAT WE COULD APPROACH HEAT ADVISORY CRITERIA IN SOME OR ALL
AREAS. AS FOR POPS WENT WITH ISOLATED TO SCATTERED POPS...HIGHEST
GENERALLY IN THE PM THROUGH SUN AND THEN FURTHER IN THE SCATTERED
RANGE ON SUN NIGHT AND MON ALONG AND IN ADVANCE OF THE COLD FRONT.
HELD ONTO ISOLATED TO SCATTERED POPS INTO MON NIGHT AND TUE DUE TO
UNCERTAINTY IN TIMING OF THE FROPA AND HOW QUICKLY THE AIRMASS WOULD
DRY OUT.

&&

.AVIATION.../18Z TO 18Z/

SHRA/TSTMS ACTIVITY FADING QUICKLY THIS AFTERNOON AND VFR SHOULD
PREVAIL WITH BRIEF PERIOD OF IFR STILL POSSIBLE AT TERMINALS EAST OF
A LINE FROM AROUND LOZ THRU JKL FOR THE FIRST FEW HOURS OF THE
PERIOD. THEREAFTER...UNCERTAINTY INCREASES WITH TIME BUT AT THE
MOMENT AM EXPECTING SOME ISOLATED SHRA/TSTM REDEVELOPMENT ACROSS THE
AREA LATE THIS AFTERNOON...POSSIBLY CONTINUING INTO THE EVENING
BEFORE DIMINISHING. GUIDANCE IS HINTING AT SOME NOCTURNAL CONVECTION
BUT WILL FOLLOW PERSISTENCE AND GO WITH PARTIALLY CLEARING SKIES
EARLY FOLLOWED BY FOG AFTER 04Z. CONDITIONS COULD DROP AGAIN TO IFR
OR WORSE LOCALLY BEFORE FOG BEGINS TO MIX OUT AFTER SUNRISE AGAIN.
VFR SHOULD PREVAIL DURING THE REMAINDER OF THE PERIOD BUT SHRA/TSTMS
WILL BE IN THE OFFING ONCE AGAIN TOWARDS THE END OF THE FCST WINDOW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...JP
AVIATION...MB
Hazardous weather outlook, Jul 19, 4:12 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
412 PM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING. THERE IS A SLIGHT
RISK THAT SOME OF THE STORMS MAY BE SEVERE DURING THE EVENING...WITH
THE GREATEST THREAT BEING DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SUNDAY...MAINLY
DURING EACH AFTERNOON AND EVENING. THUNDERSTORMS ARE POSSIBLE ON
SUNDAY NIGHT AND MONDAY.

TEMPERATURES IN UPPER 80S AND LOWER 90S...COMBINED WITH UNCOMFORTABLY
HIGH RELATIVE HUMIDITY DURING THE AFTERNOONS FROM WEDNESDAY THROUGH
SATURDAY...WILL LEAD TO HEAT INDICES AROUND OR IN EXCESS OF 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HEAVY RAIN OR
DAMAGING WIND THIS EVENING.

MB/JP

In the hours before

Special weather statement, Jul 19, 11:13 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1113 AM EDT TUE JUL 19 2011

A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER
VERY UNCOMFORTABLE FOR THE REMAINDER OF THE WEEK. WHEN BOTH TEMPERATURE
AND HUMIDITY ARE CONSIDERED...THIS WILL PUSH HEAT INDEX READINGS TO
THE MID 90S TODAY. HIGHER HEAT INDICES CLOSER TO 100 ARE POSSIBLE
BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO
BE ISSUED.

THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR
THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA
PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING.
EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND
LIMIT TIME SPENT IN DIRECT SUNLIGHT.

DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS
CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A
HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE... EVEN
FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK
THE BACK SEAT.

HAL/MB
Special weather statement, Jul 19, 11:24 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1124 AM EDT TUE JUL 19 2011

...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS...

A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER
VERY UNCOMFORTABLE FOR THE REMAINDER OF THE WEEK. WHEN BOTH TEMPERATURE
AND HUMIDITY ARE CONSIDERED...THIS WILL PUSH HEAT INDEX READINGS TO
THE MID 90S TODAY. HIGHER HEAT INDICES CLOSER TO 100 ARE POSSIBLE
BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO
BE ISSUED.

THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR
THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA
PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING.
EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND
LIMIT TIME SPENT IN DIRECT SUNLIGHT.

DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS
CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A
HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN
FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK
THE BACK SEAT.

HAL/MB
Special weather statement, Jul 19, 4:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT TUE JUL 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200930-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
404 PM EDT TUE JUL 19 2011

...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS...

A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER
VERY UNCOMFORTABLE THROUGH SATURDAY. WHEN BOTH TEMPERATURE AND
HUMIDITY ARE CONSIDERED...HEAT INDICES AROUND OR IN EXCESS OF 100 ARE
ANTICIPATED BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT
ADVISORY TO BE ISSUED.

THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR
THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA
PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING.
EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND
LIMIT TIME SPENT IN DIRECT SUNLIGHT.

DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS
CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A
HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN
FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK
THE BACK SEAT.

HAL/MB/JP
Special weather statement, Jul 19, 4:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT TUE JUL 19 2011

KYZ108-111-112-192100-
WOLFE-LEE-BREATHITT-
436 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
PM EDT TUESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL WOLFE...
   EXTREME EAST CENTRAL LEE AND
   WESTERN BREATHITT.

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAR CREEK...OR
7 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1.50 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:08 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 19, 7:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Menifee, Owsley, Powell, Wolfe3 hr
Jul 19, 7:18 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.